Alert archive / Massachusetts / Special Weather Statements in 2015
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2015, 4:11 AM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 4:11 AM EDT (08:11 UTC)
- Expired
- Aug 4, 2015, 5:15 AM EDT
- In force
- 64 min
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
748
WWUS81 KBOX 040811
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT TUE AUG 4 2015
MAZ002-003-008>010-040915-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPDEN-WESTERN
HAMPSHIRE-EASTERN HAMPSHIRE-
411 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORM IN NORTHERN HAMPSHIRE...NORTHWESTERN
HAMPDEN...NORTHWESTERN WORCESTER AND CENTRAL FRANKLIN COUNTIES...
AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MIDDLEFIELD...OR 11 MILES SOUTHEAST OF
PITTSFIELD...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...
HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...WILLIAMSBURG...
HUNTINGTON...CONWAY...SHELBURNE...LEVERETT...ERVING...SHUTESBURY...
ASHFIELD...WESTHAMPTON AND GILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4238 7301 4249 7298 4266 7231 4249 7228
4244 7229 4240 7231 4228 7298 4228 7300
4231 7300 4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 0811Z 250DEG 34KT 4238 7306
$$
MDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:04 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 4, 4:04 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT TUE AUG 4 2015
.SYNOPSIS...
THUNDERSTORMS ARE ONCE AGAIN EXPECTED TODAY...BUT MAINLY ACROSS
THE EASTERN HALF OF THE AREA. SOME OF THESE MAY BECOME SEVERE.
DRY...WARM AND LESS HUMID WEATHER ARRIVES THURSDAY. A PERIOD OF
UNSETTLED WEATHER IS POSSIBLE THURSDAY NIGHT INTO SATURDAY BUT
CONFIDENCE IS LOW ON THE TIMING OF POTENTIAL WET WEATHER.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTION DEVELOPING IN PA AND SE NY CONTINUES TO DIMINISH AS IT
APPROACHES THE NE...WHERE DRY AIR AND SOME SUBSIDENCE CONTINUES TO
LIMIT THE CONVECTION AS IT APPROACHES. ONLY SOME SHOWERS JUST NOW
ENTERING THE LOWER CT VALLEY. STRONGER STORMS ARE STAYING TO THE
S...MAINLY WHERE THE HIGHEST CAPE VALUES ARE PER LATEST MESO-
ANALYSIS. THEREFORE...OUTSIDE OF A SHOWER...OR MAINLY AN ISOLATED
RUMBLE OF THUNDER IN THE W SUSPECT MOST OF THE MORNING TO REMAIN
QUIET.
THE REST OF THE DAY...STILL REMAINS SOMEWHAT UNCERTAIN. AT ODDS IS
THE ABILITY TO GENERATE SFC INSTABILITY AS A COLD FRONT SWEEPS
THROUGH FROM ABOUT 14Z - 22Z. UPPER LVL INSTABILITY IS LIKELY
SOMEWHERE BETWEEN THE MOIST NAM AND THE DRIER GFS...BUT WITH A
MODIFIED EML AND 6.0-7.0C/KM LAPSE RATES AND AROUND 2000J/KG OF MU
CAPE...THERE IS PLENTY AVAILABLE. SHEAR INCREASES AS THE FRONT
APPROACHES AS WELL. SREF PROBS CONTINUE TO HIGHLIGHT GREATER THAN
50 PERCENT PROBABILITY OF MUCAPES GREATER THANK 2000/SHEAR GREATER
THAN 40 KT...ESPECIALLY ACROSS THE ERN 2/3 OF THE REGION...WHERE
SPC HAS UPGRADED TO A SLIGHT RISK. THE SFC CONNECTION...WILL BE
BASED ON THE AMOUNT OF CLOUD COVER THAT REMAINS OVER THE AREA FROM
THE WEAKENED CONVECTION THIS MORNING AND LOW STRATUS ACROSS SE
MASS. LATEST QPF ON MESOSCALE GUIDANCE IS HIGHER THAN PREVIOUS
RUNS...WHICH INCREASES CONFIDENCE THAT BETTER DESTABILIZATION WILL
OCCUR LATER IN THE DAY IN SPITE OF THE EARLY CLOUD
COVER...THEREFORE...WILL INCREASE AFTERNOON/EVENING POPS...AND BE
ADDING ENHANCED/SEVERE WORDING WITH THIS UPDATE.
SOME DRY AIR AT THE SFC...AND SHEAR SUGGEST THAT STRONG WINDS AND
DOWNDRAFTS ARE THE PRIMARY CONCERN. SOME HAIL POSSIBLE ESPECIALLY
GIVEN NAM SHOWS HAIL CAPES APPROACHING 500+. PWATS INCREASING TO
NEAR 2.0 INCHES WILL ONCE AGAIN SUPPORT HEAVY RAIN...BUT STORMS
SHOULD BE MOVING. SHEAR ALSO HIGH ENOUGH TO SUPPORT THE RISK OF A
WEAK TORNADO...REFLECTING CURRENT THINKING BY SPC.
THEREFORE...STAY TUNED TO UPDATES THROUGH THE DAY.
OTHERWISE...HEAT AND HUMIDITY REMAINS TODAY AHEAD OF THE
FRONT...WITH DWPTS IN THE UPPER 6OS TO NEAR 70. HIGHS MAINLY IN
THE MID-UPPER 80S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
OVERNIGHT...
COLD FRONT WILL BE SLOWING TO A NEAR STALL BETWEEN 00Z AND 04Z
THIS EVENING JUST OFFSHORE. THIS WILL ALLOW A CONTINUATION OF
T-STORM RISK MAINLY ACROSS COASTAL REGIONS UNTIL DRIER AIR MOVES
IN FROM THE NW AND CONVECTION SHIFTS S TOWARD BETTER INSTABILITY.
THEREFORE...GRADUAL IMPROVEMENT EXPECTED. SOME FOG POSSIBLE WHERE
RAINFALL OCCURS. OTHERWISE...TEMPS A LITTLE COOLER...MAINLY IN
THE LOWER 60S ACROSS THE AREA...OR EVEN IN THE 50S ACROSS NW MA.
WEDNESDAY...
CYCLONICALLY CURVED FLOW REMAINS IN PLACE ACROSS THE REGION
COMBINED WITH H5 TEMPS ABNORMALLY COLD...AROUND -13C. STALLED
FRONTAL BOUNDARY REMAINS TO THE S...BUT ONE FINAL SHORTWAVE WILL
BE ROTATING THROUGH TO THE N. THIS MAY LEAD TO SOME SCT
SHOWERS/T-STORMS MAINLY N OF THE MASS PIKE. WITH THE VERY COLD H5
TEMPERATURES...THERE IS A RISK FOR HAIL AS WELL. KEY WILL BE HOW
MUCH DRY AIR BUILDS THROUGH THE COLUMN. NOT EXPECTING
SHOWERS/STORMS TO BE AS WIDESPREAD AS TODAY...BUT SOME LOW CHANCE
OR AT LEAST SLIGHT CHANCE POPS ARE NEEDED TO REFLECT THE RISK.
WARMER TEMPS REMAIN IN PLACE...MAINLY THE LOW-MID 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* UNSETTLED WEATHER POSSIBLE AROUND FRIDAY
* TEMPERATURES TRENDING BELOW NORMAL DURING THIS PERIOD
OVERALL...THE MODELS HAVE RATHER POOR AGREEMENT ON THE GENERAL
PATTERN AND TIMING THROUGH THE LONG TERM. IN SOME TIME PERIODS IT
SEEMS THAT THE GFS MAY JUST BE SLOWER THAN THE ECMWF. IN OTHERS...
THEY ARE JUST COMPLETELY DIFFERENT. THE ENSEMBLES ARE NOT MUCH
HELP IN THAT THE ECMWF ENSEMBLES LOOK VERY SIMILAR TO THE OPERATIONAL
MODEL AND THE GEFS IS VERY SIMILAR TO THE GFS. BASICALLY HAVE TWO
FAIRLY DIFFERENT SOLUTIONS FOR MUCH OF THE LONG TERM. HOWEVER...
GENERAL TRENDS ARE SIMILAR. LOOKING AT A PERIOD OF UNSETTLED
WEATHER WITH TEMPERATURES TRENDING BELOW NORMAL THROUGH MUCH OF
THE WEEK.
WEDNESDAY...LOOKS TO BE THE WARMEST DAY OF THE PERIOD WITH
TEMPERATURES AROUND OR JUST ABOVE NORMAL. DESPITE THE POTENTIAL FOR
A FEW SHOWERS OR THUNDERSTORMS ACROSS THE NORTHWESTERN ZONES AS A
SHORTWAVE PUSHES INTO THE REGION...EXPECT MUCH OF THE DAY AND MUCH
OF THE AREA TO REMAIN DRY.
THURSDAY...MUCH OF THE DAY LOOKS TO BE DRY WITH HIGH PRESSURE
BUILDING INTO THE AREA. THIS IS ONE OF THOSE TIMES THE TIMING IS
OFF BETWEEN THE ECMWF AND THE GFS. THE ECMWF IS QUICK TO MOVE THE
HIGH PRESSURE OUT OF THE REGION...PUSHED BY LOW PRESSURE MOVING
INTO THE MID-ATLANTIC FROM THE GREAT LAKES. THE GFS KEEPS THAT
HIGH PRESSURE OVER SOUTHERN NEW ENGLAND AND THE LOW PRESSURE IN
THE GREAT LAKES.
THURSDAY NIGHT THROUGH SATURDAY...THIS LOOKS TO BE THE MOST
UNSETTLED TIME WITH LOW PRESSURE MOVING INTO THE MID-ATLANTIC AND
THEN POSSIBLY UP THE EAST COAST OVER THE 40/70 BENCHMARK SOUTHEAST
OF SOUTHERN NEW ENGLAND. THE ECMWF IS THE MOST BULLISH WITH THIS...
TRACKING THE LOW DIRECTLY OVER THE BENCHMARK AND BRINGING AN
EXTENDED PERIOD OF RAIN TO MUCH OF SOUTHERN NEW ENGLAND. THE GFS
DEVELOPS SOME SORT OF BOUNDARY ALONG WHICH SEVERAL AREAS OF LOW
PRESSURE TRAVEL...BRINGING PERIODS OF RAIN TO THE REGION. BELOW
NORMAL TEMPERATURES ARE A GIVEN WITH LOWERING HEIGHTS/TEMPS ALOFT
AND MOSTLY CLOUDY TO OVERCAST SKIES FOR MUCH OF THIS TIME.
WOULDN/T BE SURPRISED TO SEE TEMPS TOP OUT IN THE UPPER 60S TO
LOWER 70S ON FRIDAY.
SUNDAY AND MONDAY...MUCH OF THIS FORECAST WILL DEPEND ON HOW FRIDAY
AND SATURDAY SHAKE OUT...BUT IN GENERAL THE WEATHER LOOKS DRIER AND
QUIETER WITH REBOUNDING TEMPERATURES.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH WEDNESDAY/...
THROUGH 12Z...MODERATE CONFIDENCE.
MAINLY VFR...WILL HAVE TO WATCH SOME LEFTOVER SHRA/TSTMS MOVING
THROUGH NY/PA WHICH MAY IMPACT MAINLY CT DURING THE EARLY MORNING
HOURS.
TODAY...MODERATE CONFIDENCE.
DEPENDING ON SUNSHINE...EXPECT SOME THUNDERSTORMS AND SHOWERS TO
DEVELOP MID DAY AND CONTINUE...FROM W-E INTO THE EVENING HOURS.
SOME OF THESE STORMS MAY BE SEVERE...WITH STRONG WINDS AND
HAIL...AS WELL AS BRIEF MVFR/IFR CONDITIONS.
TONIGHT INTO WEDNESDAY...HIGH CONFIDENCE.
AFTER STORMS/RAIN SWEEPS OFFSHORE LATE THIS EVENING...EXPECT
IMPROVEMENT TO VFR WHICH WILL LINGER INTO THE DAYLIGHT HOURS ON
WED. AN ISOLATED SHOWER OR THUNDERSTORM IS THEN POSSIBLE MAINLY N
OF THE MASS PIKE ON WED...BUT NOT AS WIDESPREAD AS TUE.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE. VFR. LOW
PROBABILITY OF A FEW SHOWERS/STORMS ACROSS NW MA WEDNESDAY. ANY
STORMS THAT DEVELOP MAY HAVE MVFR/IFR CONDITIONS.
THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE ON TIMING...HIGHER
CONFIDENCE ON TRENDS. MVFR/IFR CONDITIONS IN WIDESPREAD RAIN LIKELY
SOMETIME DURING THIS PERIOD. VFR BEFORE AND AFTER PERIOD OF RAIN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH TUESDAY NIGHT/...
THROUGH TODAY...MODERATE CONFIDENCE.
SW WINDS REMAIN IN PLACE AND WITH SOME GUSTS POTENTIALLY
APPROACHING 25-30 KT AT TIMES. THIS WILL ALLOW SEAS...WHICH ARE
ALREADY RUNNING AROUND 5 FT ON THE S WATERS TO INCREASE...POSSIBLY
INCREASING TO AS HIGH AS 7 FT BY THE EVENING. SMALL CRAFT
ADVISORIES CURRENTLY OUT REFLECT THIS...SO NO CHANGES.
TONIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.
FRONT MOVES FURTHER OFFSHORE...OUTSIDE OF ANY
STORMS/SHOWERS...WINDS AND SEAS WILL GRADUALLY DIMINISH...SO
EXPECT THESE SMALL CRAFT ADVISORIES TO GRADUALLY BE DROPPED
THROUGH THE PERIOD.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...MODERATE CONFIDENCE.
WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. QUIET BOATING
WEATHER WITH LIGHT WINDS AND SEAS BELOW 5 FEET EXPECTED. RAIN IS
LIKELY THURSDAY NIGHT THROUGH FRIDAY...LIMITING VISIBILITIES AT
TIMES.
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. EASTERLY WINDS
AND SEAS INCREASE AS LOW PRESSURE PASSES SOUTH OF THE WATERS.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OUTER WATERS.
RAIN IS LIKELY FRIDAY NIGHT INTO SATURDAY...LIMITING VISIBILITIES
AT TIMES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>234-236-250-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
254>256.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODYHazardous weather outlook, Aug 3, 3:32 PM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 332 PM EDT MON AUG 3 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-041945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 332 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY... THERE IS A MODERATE PROBABILITY FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS. IN ADDITION TO HEAVY RAIN AND LIGHTNING...THERE IS THE POTENTIAL FOR LARGE HAIL AND STRONG TO DAMAGING WINDS. CAN NOT RULE OUT A POSSIBLE TORNADO. URBAN AND POOR-DRAINING FLOODING IS ALSO A CONCERN. THREATS BEGIN DURING THE MORNING AND CONTINUE INTO EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-251-254>256-041945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 332 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE BEGINNING EARLY TUESDAY MORNING AND CONTINUING INTO WEDNESDAY MORNING. WITH ANY STRONG STORMS EXPECT HEAVY RAIN / REDUCED VISIBILITIES / FREQUENT LIGHTNING AS WELL AS THE POTENTIAL FOR GALE FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 4, 4:11 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT TUE AUG 4 2015
MAZ002-003-008>010-040915-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPDEN-WESTERN
HAMPSHIRE-EASTERN HAMPSHIRE-
411 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORM IN NORTHERN HAMPSHIRE...NORTHWESTERN
HAMPDEN...NORTHWESTERN WORCESTER AND CENTRAL FRANKLIN COUNTIES...
AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MIDDLEFIELD...OR 11 MILES SOUTHEAST OF
PITTSFIELD...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...
HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...WILLIAMSBURG...
HUNTINGTON...CONWAY...SHELBURNE...LEVERETT...ERVING...SHUTESBURY...
ASHFIELD...WESTHAMPTON AND GILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4238 7301 4249 7298 4266 7231 4249 7228
4244 7229 4240 7231 4228 7298 4228 7300
4231 7300 4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 0811Z 250DEG 34KT 4238 7306
MDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:09 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 66 min |
| Aug 4, 6:13 AM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 4, 6:53 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Norfolk, Plymouth | 52 min |
| Aug 4, 6:54 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 51 min |
| Aug 4, 6:55 AM EDT | Special Marine Warning | BOX | 65 min | |
| Aug 4, 7:01 AM EDT | Special Marine Warning | BOX | 89 min | |
| Aug 4, 7:15 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 60 min |
| Aug 4, 7:48 AM EDT | Special Weather Statement | BOX | Essex | 42 min |
| Aug 4, 7:54 AM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 4, 8:06 AM EDT | Severe Thunderstorm Warning | BOX | Essex | 24 min |
| Aug 4, 8:15 AM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 4, 12:32 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Aug 4, 12:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 64 min |
| Aug 4, 1:21 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Aug 4, 1:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 47 min |
| Aug 4, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 40 min |
| Aug 4, 1:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 63 min |
| Aug 4, 2:05 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 40 min |
| Aug 4, 2:07 PM EDT | Tornado Warning | BOX | Middlesex, Worcester | 23 min |
| Aug 4, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 58 min |
| Aug 4, 2:25 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 65 min |
| Aug 4, 2:28 PM EDT | Tornado Warning | BOX | Middlesex | 32 min |
| Aug 4, 2:39 PM EDT | Tornado Warning | BOX | Franklin, Worcester | 46 min |
| Aug 4, 2:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 4, 2:49 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 41 min |
| Aug 4, 3:00 PM EDT | Special Weather Statement | BOX | Essex | 45 min |
| Aug 4, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Aug 4, 3:40 PM EDT | Special Marine Warning | BOX | 95 min | |
| Aug 4, 3:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 4, 3:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 55 min |
| Aug 4, 4:07 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 113 min |
| Aug 4, 4:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 4, 4:23 PM EDT | Special Weather Statement | BOX | Plymouth | 37 min |
| Aug 4, 5:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 4, 5:18 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 4, 5:45 PM EDT | Special Weather Statement | BOX | Hampshire | 45 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 43 min |
| Aug 4, 7:30 PM EDT | Special Weather Statement | BOX | Suffolk | 45 min |
| Aug 4, 5:33 AM EDT | Special Weather Statement | BOX | Kent, Providence | 57 min |
Nearby
Special Weather Statements in Massachusetts, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.